Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Long term effects of elevated creatine kinase level
Jan 12, 2008

I have checked the forum and see some info on the subject but not specific as to long term effects. I am a 53yr. old male and had been on Zocor and Tricor along with HIV meds, Reyataz,Viread and Didanosine. I was on the Zocor and Reyataz for approximately 1 1/2 yrs before a new HIV specialist ran a Creatine Kinase level as part of my normal labs. Other meds I was on at same time as the above are Oxandrin, Cartia XL, Acyclovir, Protonix, Uroxatral & Cymbalta. My Creatine Kinase level was at about 1800 and I have to surmise they were elevated for the 1 1/2 yr. period until my new Dr. stopped both statins. He had made the comment that he was suprised I was able to function at all on a daily basis. I am now on Crestor. Since I stopped the Zocor almost a year ago, I have continued symptoms of severe fatigue and daily significant muscle aches and pains but nothing can be found to be the cause. I have been put on Prozac to see if that helps in any way. I am wondering if anyone has shared this experience and whether my symptoms could be related to the elevated creatine kinase level. The level has been back in a normal range since last April.

Thank you greatly. (Hope this question wasn't too long but wanted to cover everything I could think might be relevant)

Response from Dr. Holodniy

You don't indicate whether you are also taking low dose ritonavir (Norvir) with the Reyataz. Most people taking Viread and Reyataz together require low dose ritonavir to boost the reyataz levels, because Viread causes the Reyataz levels to be decreased. If you have been taking Norvir, than that could significantly increase the Zocor levels which resulted in your muscle enzymes being increased and the symptoms you had/have. Norvir also increases the Cartia and Uroxatral blood levels and could contribute to your symptoms. Also, Viread affects the blood levels of Videx (didanosine) and hopefully you are 250 of Videx and not 400. If you are still on the same HIV regimen, it might be useful to check a blood lactic acid level. Your symptoms could be the result of lactic acidosis from the HIV meds.



Previous
Iron and TIBC
Next
labs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement